1/1

Mutant


I love my son but giving birth has really done a number on my body. Things that go beyond sad boobies and jiggly spots. Things like hormone driven rashes. I stopped asking if my body was going to catch a break a long time ago; right around the time that I used an over the counter yeast infection treatment which ended with me being rushed to the emergency room because my vagina had swollen shut. You think child birth hurts; well having your lady business do the exact opposite and almost swallow itself is no walk in the park either.

So in the weeks following child birth these bumps emerged on the backs of my arms and the tops of my thighs leaving me to look like a freshly plucked chicken. Painless and harmless I was told. Yeah, until you’re wearing jeans and a long-sleeved t-shirt in 82 degree heat because you’re skin looks like Katy Perry’s chin before she started using Proactiv. Painless my ass.

WebMD told me I had Keratosis Pilaris and that it would clear up eventually as long as I moisturized and exfoliated everyday. What am I? Livestock? I’ve been on a strict exfoliate and moisturize regimen since I accidently watched Tales of the Crypt as a preteen. No damn skin condition I’ve ever heard of just up and disappears with normal maintenance and as a matter of fact, the bumps were starting to spread. I would’ve called that nurse’s hotline for additional advice but we all know how that worked out the last time, so I paid a visit to our family doctor.

She prescribed a steroid cream and told me to lay off shaving for a week: medically sanctioned hairy legs were definitely a treatment plan I could live with. But then there was the steroid paste, really the last place you want to be is in front of a line of people and opposite a pharmacist as she hands you four tubes of ointment and exclaims “apply to the affected area twice-a-day.”

The crowd’s judgment was obvious and overpowering, or I’m really paranoid. Either way, I found it necessary to respond in a louder than necessary tone, “I have bumps.” Yep, because that makes everything better.

And because living with the shame of that moment for the rest of my life isn’t bad enough, the side effects from this so-called cream are burning, irritation, itching and thinning of the skin. Hey, let’s take these bumps which are only cosmetically damaging, and slather them in an ointment which is going to make you want to tear thru your own skin. And “thinning”? What does that even mean? How will I know my skin has thinned? Will I become transparent?

I used the steroid for two weeks and as far as I can tell my skin is as thick as it was 14 days ago (wipes brow in relief.) My husband would tell you that the cream has improved my condition but that’s only because I’ve trained him well. Do I look fat in these pants? No, you’re so skinny. Is she prettier than me? Not a chance, you’re the prettiest lady I’ve ever seen. How cute would I look with Miley Cyrus’ haircut? You wouldn’t. It’d be gross and I’d leave you. We still have work to do. In reality, I would look like a rockstar with Miley’s new do and some of the minor bumps on my legs are now red welts.

Rinn is really lucky he’s cute; it easier to forget that I’ve gone mutant.


© 2023 by Name of Site. Proudly created with Wix.com